MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS
Catalog Number 1662659
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros sodium (na+) results were obtained from a single non-vitros biorad level 1 quality control fluid, lot 93030, using vitros na+ slides on a vitros 5600 integrated system.The most likely cause of the suboptimal calibrations could not be determined with the information provided.The event was isolated to two calibration events performed on (b)(6) 2026 (calibration curves 18331 and 18337).The calibrations were suboptimal when compared to the calibration responses and parameters generated when calibrator kit 2, lot 0224 was released.The vitros calibration kit in use for both calibration events was vitros cal kit 224.No information was provided concerning the type of pipette used for reconstitution or pre-analytical sample handling or storage of the calibrator kit 2, lot 0224 fluids.Therefore, reconstitution using an inaccurate pipette or improper pre-analytical sample handling or storage of the calibrator kit 2, lot 0224 fluids cannot be ruled out as contributing to the event.Acceptable vitros na+ performance was observed after a calibration event was performed using an alternate lot of calibrator fluids, calibrator kit 2, lot 0235.The investigation found no indication the vitros 5600 integrated system or vitros na+ slide lot 4202-1174-7380 contributed to the event.Historical qc was acceptable prior to the first 18 jan 2026 calibration event.Additionally, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with vitros na+ slide lot 4202-1174-7380.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros sodium (na+) results were obtained from a single non-vitros biorad level 1 quality control fluid, lot 93030, using vitros na+ slides on a vitros 5600 integrated system.Biorad level 1 na+ results of 137.1 and 140.1mmol/l vs.The expected result of 123.1 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The affected samples were non-patient quality control samples.There was no allegation of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24331936
Report Number1319808-2026-00007
Device Sequence Number15900434
Product Code JIX
UDI-Device Identifier10758750009503
UDI-Public(01)10758750009503(17)261223(11)241223(10)0224
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1662659
Device Lot Number0224
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2026
Initial Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown